Nevada, 2009

High Wind in Nevada, October 26, 2009

October 26, 2009 · NWS LKN · 2 events in 2 counties and zones

A vigorous cold front produced strong down slope winds along the lee side of the Santa Rosa Range and the Ruby Mountains/East Humboldt Range.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LKN wrote it up.

A vigorous cold front produced strong down slope winds along the lee side of the Santa Rosa Range and the Ruby Mountains/East Humboldt Range.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at Oct 26, 6:47 PM PST, 1 hour 43 minutes earlier.

Area forecast discussion, Oct 26, 6:47 PM PST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
747 PM PDT MON OCT 26 2009

.SYNOPSIS...A STRONG COLD FRONT WILL MOVE INTO NORTHERN NEVADA
TONIGHT AND INTO CENTRAL NEVADA EARLY TUESDAY MORNING BRINGING
MUCH COLDER AIR ALONG WITH RAIN TURNING TO SNOW. GUSTY WINDS WILL
ALSO BUFFET THE REGION. THIS STORM SYSTEM WILL MOVE OUT OF THE
AREA ON WEDNESDAY.
&&

.UPDATE...INCREASED WINDS ACROSS NORTHERN NV TONIGHT AS A STRONG
COLD FRONT MAKES ITS WAY THROUGH THE REGION. WIND ACROSS SOUTHERN
OR/ID HAVE ALREADY BEEN GUSTING IN THE 45-55 MPH RANGE..INDICATING
THIS FRONT MEANS BUSINESS. HAVE ALSO ISSUED A WIND ADVISORY FOR THE
LEE SIDE OF THE RUBY MOUNTAINS AND EAST HUMBOLDT RANGE AS THE WRF-
ARW IS SHOWING A FAIRLY STRONG DOWNSLOPE WIND EVENT OVERNIGHT.
ADVISORY IS FOR GUSTS UP TO 55 MPH IN RUBY VALLEY/CLOVER VALLEY
BUT WOULD NOT BE SURPRISED IF THE RUBY VALLEY RAWS SITE COMES IN
WITH A GUST BETWEEN 60-70 MPH. REMAINDER OF THE GOING FORECAST
LOOKS TO BE IN GOOD SHAPE AND THUS NO OTHER CHANGES PLANNED ATTM.
ALL UPDATES HAVE BEEN SHIPPED.
&&

.PREV DISCUSSION... /ISSUED AT 326 PM /

SHORT TERM...TONIGHT THROUGH WEDNESDAY. STRONG COLD FRONT STILL
DUE TO MOVE INTO NRN NV THIS EVENING THEN INTO CNTRL NV EARLY
TUESDAY MORNING. MODELS HAVE BACKED OFF ON AMOUNT OF QPF WITH THIS
SYSTEM BUT STILL LOOKS TO BE ENOUGH TO CONTINUE THE WINTER WEATHER
ADVISORY FOR SNOW AND BLOWING SNOW ACROSS NRN ELKO COUNTY WHERE 2
TO 4 INCHES OF SNOW IS EXPECTED IN THE VALLEYS AND 4 TO 6 INCHES
IN THE MOUNTAINS. ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED
ACROSS THE REST OF NRN NV. IN CNTRL NV AMOUNTS OF 1 TO 2 INCHES
ARE EXPECTED. VERY STRONG SFC GRADIENT SETS UP ACROSS NRN NYE
COUNTY BEHIND THE FRONT TUESDAY MORNING AND HAVE ISSUED A HIGH
WIND WARNING FOR THIS AREA. COULD SEE WIND GUSTS UP TO 60 MPH IN
THE WIND PRONE AREAS. ALSO ISSUED A WIND ADVISORY FOR EXTREME
EASTERN ELKO COUNTY PRIMARILY FOR THE WEST WENDOVER AREA WHERE
WIND GUSTS TO 50 MPH ARE EXPECTED BEHIND THE FRONT TUESDAY.
SCATTERED TO NUMEROUS SNOW SHOWERS ARE EXPECTED TUESDAY BEHIND THE
FRONT BUT WITH LITTLE ADDITIONAL ACCUMULATIONS EXPECTED. STORM
SYSTEM WILL MOVE OUT OF THE AREA WEDNESDAY WITH A FEW LINGERING
SHOWERS OVER ERN NV.

LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. STRONG NORTHERLY FLOW
ALOFT WILL CONTINUE ACROSS THE REGION WEDNESDAY NIGHT IN THE WAKE OF
A STRONG UPPER LOW THAT WILL PUSH EASTWARD INTO THE FOUR CORNERS
REGION. THIS COOL AND DRY NORTHERLY FLOW HAS THE POTENTIAL TO DROP
LOW TEMPERATURES INTO THE TEENS ACROSS MOST VALLEY AREAS...AND EVEN
INTO THE SINGLE DIGITS IN HIGHER ELEVATION VALLEY AREAS SUCH AS
WILDHORSE IN NORTHERN ELKO COUNTY.

INDIVIDUAL MODELS ARE NOW GETTING BETTER RUN-TO-RUN CONSISTENCY THAN
WAS SCENE IN THE WEEKEND RUNS. SEPARATE MODELS ARE ALSO COMING INTO
BETTER AGREEMENT BETWEEN EACH OTHER...WITH MORE CONFIDENCE IN THE
FORECAST THROUGH NEXT WEEKEND.

DRY NORTHERLY FLOW ALOFT EARLY THURSDAY WILL GRADUALLY BACK TO A
NORTHWESTERLY FLOW FRIDAY AND A NEAR-ZONAL FLOW SATURDAY WHICH IS
EXPECTED TO PERSIST AT LEAST THROUGH THE WEEKEND...AFTER WHICH MODEL
DISCREPANCIES INCREASE.

THURSDAY ON THROUGH THE WEEKEND UNDER THE NORTHWESTERLY TO ZONAL
FLOW THERE WILL BE SOME CLOUDS SKIRTING NORTHERN NEVADA WITH A
SLIGHT CHANCE OF MAINLY MOUNTAIN SNOWS...WITH CENTRAL NEVADA DRY. AS
FOR HALLOWEEN EVENING...CURRENTLY HAVE A SLIGHT CHANCE OF SHOWERS
DOWN TO VALLEY FLOORS OVER HUMBOLDT AND ELKO COUNTIES...HOWEVER THE
TREND IN THE LAST COUPLE MODELS RUNS IS TO NUDGE THE HEIGHTS UP
SLIGHTLY ACROSS THE GREAT BASIN SATURDAY AFTERNOON AND NIGHT...AS
WEAK RIDGING TO THE SOUTHWEST CREEPS NORTHWARD WITH THE 570DAM LINE
UP ALONG THE NORTHERN NEVADA BORDER SATURDAY EVENING. IF THIS RECENT
TREND CONTINUES EXPECT SLIGHTLY LOWER POPS FOR SATURDAY EVENING THAN
ARE CURRENTLY FORECAST...WHICH WOULD SIGNAL A DRY FORECAST SOUTH OF
I80 EXCEPT POSSIBLY MOUNTAINS SUCH AS THE RUBYS WHERE LIGHT SNOWS
ARE POSSIBLE. ROOD

AVIATION...A STRONG COLD FRONT WILL PUSH INTO HUMBOLDT COUNTY LATER
THIS EVENING...LIKELY REACHING KWMC JUST BEFORE MIDNIGHT. PRECIP IS
EXPECTED TO START AS RAIN AND TRANSITION TO LIGHT SNOW SHOWERS
BEHIND THE FRONTAL PASSAGE. THE FRONT SHOULD REACH KEKO AROUND
MIDNIGHT...WITH ANY INITIAL RAIN RAPIDLY TRANSITIONING TO SNOW. AS
THE FRONT CONTINUES TO THE SOUTHEAST...GUSTY TO LOCALLY WINDY
CONDITIONS WILL DOMINATE ACROSS EASTERN ELKO COUNTY. THE FRONT WILL
REACH KELY AROUND OR SLIGHTLY AFTER 12Z WITH ALL PRECIPITATION
EXPECTED TO BE SNOW. SNOW SHOWERS AND LOW CIGS ARE EXPECTED INTO THE
EARLY TO MID-MORNING HOURS ALONG WITH GUSTY WINDS. AS FOR
KTPH...WIND WILL BE THE MAIN CONCERN WITH PRECIPITATION LIKELY
REMAINING NORTH OF THE AIRPORT. A STRONG NW PRESSURE GRADIENT WILL
COMBINE WITH VERY STRONG NW WINDS ALOFT FROM 12Z THROUGH THE MORNING
HOURS...WITH GUSTS OF 40 TO 50KTS EXPECTED AT TIMES. ROOD

&&

.LKN WATCHES/WARNINGS/ADVISORIES...

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM PDT
TUESDAY FOR NVZ031.

WIND ADVISORY FROM 7 AM TO 5 PM PDT TUESDAY FOR NVZ033.

WIND ADVISORY UNTIL 6 AM PDT TUESDAY FOR NVZ032-034.

HIGH WIND WARNING FROM 7 AM TO 5 PM PDT TUESDAY FOR NVZ013.

&&

99/91/96/96
Hazardous weather outlook, Oct 26, 6:32 PM PST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
732 PM PDT MON OCT 26 2009

NVZ030-032-034-036-270400-
HUMBOLDT COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
732 PM PDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN NEVADA.

.DAY ONE...TONIGHT.

A COLD FRONT WILL MOVE INTO NORTHERN NEVADA TONIGHT. SNOW LEVELS
WILL FALL TO THE VALLEY FLOORS BEHIND THE FRONT. ACCUMULATIONS OF
1 TO 3 INCHES ARE EXPECTED IN THE VALLEYS AND 3 TO 5 INCHES IN
THE MOUNTAINS. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL CREATE
AREAS OF BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED TO NUMEROUS SNOW SHOWERS WILL CONTINUE ON TUESDAY THEN
END ON WEDNESDAY AS THE STORM SYSTEM MOVES OUT OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ035-037-270400-
WHITE PINE COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
732 PM PDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEVADA.

CLOUDS WILL INCREASE ACROSS THE AREA TONIGHT WITH A CHANCE OF
SHOWERS BY MORNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A COLD FRONT WILL MOVE INTO CENTRAL NEVADA EARLY TUESDAY MORNING. SNOW
LEVELS WILL FALL TO THE VALLEY FLOORS BEHIND THE FRONT. ACCUMULATIONS
OF 1 TO 2 INCHES ARE EXPECTED IN THE VALLEYS AND 2 TO 4 INCHES IN
THE MOUNTAINS. GUSTY NORTHWEST WINDS BEHIND THE FRONT WILL CREATE
AREAS OF BLOWING AND DRIFTING SNOW REDUCING VISIBILITIES AT TIMES.
THE STORM SYSTEM WILL MOVE OUT OF THE AREA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ031-270400-
NORTHERN ELKO COUNTY-
732 PM PDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...TONIGHT.

A COLD FRONT WILL MOVE INTO NORTHERN NEVADA TONIGHT. SNOW LEVELS
WILL FALL TO THE VALLEY FLOORS BEHIND THE FRONT. ACCUMULATIONS OF
2 TO 4 INCHES ARE EXPECTED IN THE VALLEYS AND 4 TO 7 INCHES IN THE
MOUNTAINS. A WINTER WEATHER ADVISORY HAS BEEN ISSUED. PLEASE SEE
PRODUCT RNOWSWLKN FOR MORE DETAILS. GUSTY NORTHWEST WINDS BEHIND
THE FRONT WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW REDUCING
VISIBILITIES AT TIMES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NUMEROUS SNOW SHOWERS WILL CONTINUE ON TUESDAY WITH ADDITIONAL
ACCUMULATIONS UP TO 1 INCH IN THE VALLEYS. THE STORM WILL MOVE OUT OF
THE AREA ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ033-270400-
EXTREME EASTERN ELKO COUNTY-
732 PM PDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
NEVADA.

.DAY ONE...TONIGHT.

CLOUDS WILL INCREASE ACROSS THE AREA TONIGHT WITH A CHANCE OF
SHOWERS AFTER MIDNIGHT. SNOW WILL LOWER TO THE VALLEY FLOORS LATE
WITH 1 TO 2 INCHES OF ACCUMULATION POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG COLD FRONT WILL PUSH ACROSS THE AREA EARLY TUESDAY
MORNING BRINGING NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO
50 MPH. THEREFORE A WIND ADVISORY HAS BEEN ISSUED. FOR MORE DETAILS
PLEASE SEE PRODUCT RNONPWLKN. IN ADDITION SCATTERED SNOW SHOWERS
WILL CONTINUE THROUGH THE DAY. THE STORM SYSTEM WILL MOVE OUT OF
THE AREA WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

NVZ013-270400-
NORTHERN NYE COUNTY-
732 PM PDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEVADA.

.DAY ONE...TONIGHT.

CLOUDS WILL INCREASE ACROSS THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STRONG COLD FRONT WILL MOVE ACROSS NORTHERN NYE COUNTY EARLY
TUESDAY MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 60
MPH ARE EXPECTED. THEREFORE A HIGH WIND WARNING HAS BEEN ISSUED.
FOR MORE INFORMATION PLEASE SEE PRODUCT RNONPWLKN. SCATTERED SNOW
SHOWERS CAN ALSO BE EXPECTED ON TUESDAY. THE STORM SYSTEM WILL
MOVE OUT OF THE AREA WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT WEATHER PHENOMENA ACCORDING TO
STANDARD OPERATING PROCEDURE.

In the hours before

Special weather statement, Oct 26, 2:35 PM PST, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
335 PM PDT MON OCT 26 2009

NVZ013-030>037-281200-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT...
JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...
WELLS...WEST WENDOVER...LEE...RUBY LAKE...ELY...RUTH...MCGILL...
BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY
335 PM PDT MON OCT 26 2009

...WINTER WEATHER EXPECTED ACROSS NORTHERN AND EASTERN NEVADA
TONIGHT THROUGH TUESDAY...

A STRONG COLD FRONT WILL PUSH INTO NORTHERN NEVADA THIS EVENING
THEN INTO CENTRAL NEVADA BY TUESDAY MORNING. SNOW LEVELS WILL
RAPIDLY FALL TO THE VALLEY FLOORS BEHIND THIS COLD FRONT.

ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED IN THE VALLEYS OF
NORTHERN ELKO COUNTY...WITH MOUNTAIN ACCUMULATIONS OF 4 TO 6 INCHES.
GENERALLY 1 TO 3 INCHES OF SNOW IS EXPECTED ACROSS THE REST OF
NORTHERN NEVADA...EXCEPT LESS THAN AN INCH OF SNOW IS EXPECTED
ACROSS NORTHERN NYE COUNTY AND WESTERN HUMBOLDT COUNTY. WINDS WILL
BE STRONG AS THE COLD FRONT MOVES THROUGH WITH GUSTS TO 45 MPH. A
WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ELKO COUNTY.
FOR MORE INFORMATION...SEE PRODUCT RNOWSWLKN.

AFTER THE FRONT MOVES THROUGH ON TUESDAY...STRONG WINDS ARE EXPECTED
OVER NORTHERN NYE COUNTY...WHERE SUSTAINED WINDS BETWEEN 25 AND 35
MPH WITH GUSTS AROUND 60 MPH ARE LIKELY. THEREFORE A HIGH WIND
WARNING HAS BEEN ISSUED FOR NORTHERN NYE COUNTY. STRONG NORTHWEST
WINDS ARE ALSO EXPECTED OVER EXTREME EASTERN ELKO
COUNTY...ESPECIALLY IN THE WEST WENDOVER AREA...WHERE GUSTS TO 50
MPH ARE EXPECTED BEHIND THE FRONT TUESDAY.

SNOW SHOWERS WILL CONTINUE ACROSS MUCH OF NORTHERN AND CENTRAL
NEVADA TUESDAY AFTERNOON...BUT LITTLE TO NO ADDITIONAL
ACCUMULATION IS EXPECTED. AS THE STRONG STORM SYSTEM EXITS THE REGION
ON WEDNESDAY...A FEW SNOW SHOWERS WILL LINGER OVER EASTERN AND
CENTRAL NEVADA. TEMPERATURES WILL BE MUCH COLDER TUESDAY AND
WEDNESDAY WITH MANY LOCATIONS LINGERING IN THE 30S.
Special weather statement, Oct 26, 2:38 PM PST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
338 PM PDT MON OCT 26 2009

NVZ013-030>037-281200-
NORTHERN NYE COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE CITIES OF...TONOPAH...WINNEMUCCA...MCDERMITT...
JACKPOT...WILDHORSE...OWYHEE...ELKO...SPRING CREEK...CARLIN...
WELLS...WEST WENDOVER...LEE...RUBY LAKE...ELY...RUTH...MCGILL...
BATTLE MOUNTAIN...AUSTIN...EUREKA...DIAMOND VALLEY
338 PM PDT MON OCT 26 2009

...WINTER WEATHER EXPECTED ACROSS NORTHERN AND EASTERN NEVADA
TONIGHT THROUGH TUESDAY...

A STRONG COLD FRONT WILL PUSH INTO NORTHERN NEVADA THIS EVENING
THEN INTO CENTRAL NEVADA BY TUESDAY MORNING. SNOW LEVELS WILL
RAPIDLY FALL TO THE VALLEY FLOORS BEHIND THIS COLD FRONT.

ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED IN THE VALLEYS OF
NORTHERN ELKO COUNTY...WITH MOUNTAIN ACCUMULATIONS OF 4 TO 6 INCHES.
GENERALLY 1 TO 3 INCHES OF SNOW IS EXPECTED ACROSS THE REST OF
NORTHERN NEVADA...EXCEPT LESS THAN AN INCH OF SNOW IS EXPECTED
ACROSS NORTHERN NYE COUNTY AND WESTERN HUMBOLDT COUNTY. WINDS WILL
BE STRONG AS THE COLD FRONT MOVES THROUGH WITH GUSTS TO 45 MPH. A
WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ELKO COUNTY.
FOR MORE INFORMATION...SEE PRODUCT RNOWSWLKN.

AFTER THE FRONT MOVES THROUGH ON TUESDAY...STRONG WINDS ARE EXPECTED
OVER NORTHERN NYE COUNTY...WHERE SUSTAINED WINDS BETWEEN 30 AND 40
MPH WITH GUSTS AROUND 60 MPH ARE LIKELY. THEREFORE A HIGH WIND
WARNING HAS BEEN ISSUED FOR NORTHERN NYE COUNTY. STRONG NORTHWEST
WINDS ARE ALSO EXPECTED OVER EXTREME EASTERN ELKO
COUNTY...ESPECIALLY IN THE WEST WENDOVER AREA...WHERE GUSTS TO 50
MPH ARE EXPECTED BEHIND THE FRONT TUESDAY.

SNOW SHOWERS WILL CONTINUE ACROSS MUCH OF NORTHERN AND CENTRAL
NEVADA TUESDAY AFTERNOON...BUT LITTLE TO NO ADDITIONAL
ACCUMULATION IS EXPECTED. AS THE STRONG STORM SYSTEM EXITS THE REGION
ON WEDNESDAY...A FEW SNOW SHOWERS WILL LINGER OVER EASTERN AND
CENTRAL NEVADA. TEMPERATURES WILL BE MUCH COLDER TUESDAY AND
WEDNESDAY WITH MANY LOCATIONS LINGERING IN THE 30S.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind. Local standard time, as filed.

High Wind, Ruby Mountains/E Humboldt Range

When
October 26, 8:30 PM PST to 9:30 PM PST
Where
Ruby Mountains/E Humboldt Range forecast zone
Measured
67 kt (77 mph) measured gust
Reported by
RAWS
Coordinates
40.294, -115.130 (the zone’s center; the record gives no point)

High Wind, Humboldt

When
October 26, 9:00 PM PST to 10:45 PM PST
Where
Humboldt forecast zone
Measured
57 kt (66 mph) measured gust
Reported by
RAWS
Coordinates
41.407, -118.112 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2009Every state in 2009This day in weather historyWarnings in Nevada, October 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 195627, 195628.